MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT ANCHOR TISSUE RETRIEVAL SYSTEM; SPECIMEN BAG

CONSOLIDATED MEDICAL EQUIPMENT ANCHOR TISSUE RETRIEVAL SYSTEM; SPECIMEN BAG
Model Number TRS175SB2
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned for evaluation however the provided photographic evidence exhibits the reported failure.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution were found to have met all specifications prior to shipment.A lot history review was conducted and found this is the only complaint for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of 12 complaints, regarding 14 devices for this device family and failure mode.During the same time frame 228,712 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be.00006.Per the instructions for use, the user is advised the following; only physicians trained in the techniques of laparoscopic or minimally invasive surgery and the use of retrieval bags to remove tissue should use the product.The anchor tissue retrieval system is for single patient use only and should not be re-sterilized.The ability to effectively clean and reuse this single use device has not been established and subsequent re-use may adversely affect the performance, safety and/or stability of the device.The use of morcellators within the anchor tissue retrieval system has not been evaluated.The anchor tissue retrieval system is not recommended for use with power morcellators.Care should be taken when using sharp and electrosurgical devices.Note the size of the trocar when removing a specimen through the trocar cannula and seal system.If required, enlarge the port site to aid in the removal of the anchor tissue retrieval system.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that the trs175sb2, anchor specimen bag, during a robotic lobe resection on (b)(6) 2018, the first assistant placed the specimen bag inside the trocar incision and after pulling on the bag's drawstring to get the specimen out of the chest cavity via the incision, the bag broke in the center of the bag.The bag was only deployed once, and the staff was familiar with using the device.There was no reported patient injury or impact.There was no reported delay and the procedure was completed as planned.This report is being raised based on device malfunction with potential for injury upon reoccurrence.

Brand Name
ANCHOR TISSUE RETRIEVAL SYSTEM
Common Device Name
SPECIMEN BAG
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT
alejandro dumas ave, 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
MDR Report Key8119638
Report Number3007305485-2018-00258
Device Sequence Number13519174
Product Code GCJ
UDI-Device Identifier20653405986116
UDI-Public(01)20653405986116(17)210617(10)201806185
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K172940
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/17/2021
Device Model NumberTRS175SB2
Device Catalogue NumberTRS175SB2
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2018
Initial Report FDA Received Date11/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1